Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 291, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2011, 12:46 PM CDT for Parker County, Wise County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 12:46 PM CDT (17:46 UTC)
- Expired
- May 20, 2011, 1:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:32 PM CDT, 14 minutes earlier.
Area forecast discussion, May 20, 12:32 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1232 PM CDT FRI MAY 20 2011 .AVIATION... VERY CHALLENGING TAF PERIOD CONTINUES DUE TO UNCERTAINTY IN CONVECTIVE COVERAGE AND MODE FOR THE REMAINDER OF THE DAY AND A RETURN OF MVFR CIGS OVERNIGHT. A LARGE UPPER LEVEL TROUGH REMAINS WELL WEST OF THE REGION AND WILL AID IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION FOR THE REMAINDER OF THE DAY. A SECOND LINE OF THUNDERSTORMS IS NOW DEVELOPING ALONG A LINE FROM BOWIE TO MINERAL WELLS TO SAN SABA. IF THIS LINE OF STORMS HOLDS TOGETHER AS IT MOVES NORTHEAST...IT WILL AFFECT THE TAF SITES AROUND 20-21Z. IF THE STORMS DISSIPATE BEFORE REACHING THE TAF SITES...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP WEST OF THE TAF SITES AND COULD IMPACT THE TAF SITES BY THE EVENING HOURS. FOR MUCH OF THE AFTERNOON IT WILL BE WAIT-AND-SEE WITH MULTIPLE TAF AMENDMENTS POSSIBLE DUE TO CONVECTIVE TRENDS. FOR NOW...WILL CARRY VCTS AT THE TAF SITES FROM 20/20-21/00Z WITH A CB MENTION THROUGH 02Z. SOUTHERLY WINDS WILL PREVAIL TODAY BUT MAY TEMPORARILY BECOME WESTERLY WITHIN ANY THUNDERSTORMS. LOW LEVEL MOISTURE WILL LIKELY NOT SCOUR OUT TONIGHT WITH THE DRYLINE STILL WEST OF THE TAF SITES. MVFR CIGS ARE EXPECTED TO DEVELOP BUT THERE IS A POSSIBILITY THAT THE MVFR CIGS WILL REMAIN EAST OF THE METROPLEX TAF SITES. AS THE LOW LEVEL WINDS VEER TO THE SOUTHWEST BY 13-14Z...ANY STRATUS WILL BE PUSHED EAST OF ALL TAF SITES AND VFR WILL PREVAIL THROUGH THE AFTERNOON HOURS ON SATURDAY. 82/JLD && .PREV DISCUSSION... /ISSUED 302 AM CDT FRI MAY 20 2011/ AIRCRAFT SOUNDINGS SHOW THAT THE CAP HAS BEEN LIFTING DURING THE EVENING IN RESPONSE TO THE LARGE SCALE FORCING. THIS HAS RESULTED IN STEEP MID LEVEL LAPSE RATES THAT WILL INCREASE THE HAIL THREAT TODAY/TONIGHT. ONGOING CONVECTIVE LINE LOCATED FROM VERNON TO BIG SPRING CURRENTLY MOVING EAST AT 24 KNOTS...AND IT SHOULD REACH OUR FAR WESTERN COUNTIES SOMETIME NEAR 5 AM. AS THE MORNING PROGRESSES...THE LLVL JET WILL WEAKEN AND THE LINE SHOULD DEVELOP BREAKS/SPLITS AND BECOME LESS ORGANIZED. DRY LINE WILL STOP ITS EASTWARD PROGRESSION NEAR OUR WESTERN COUNTIES...BUT STORM GENERATED COLD POOL SHOULD CONTINUE TO PUSH CONVECTION EAST ACROSS THE AREA DURING THE DAY. AS DAYTIME HEATING INCREASES...EXPECT CONVECTION TO INCREASE AGAIN ACROSS CENTRAL/EASTERN PORTIONS OF NORTH TEXAS INTO THE EVENING. ON SATURDAY MORNING A WEAK COLD FRONT WILL PUSH THE MOISTURE EAST...AND CONVECTION SHOULD BE LIMITED TO SOUTHEASTERN COUNTIES. FRONT BACKS UP AGAIN ON SUNDAY AND BY AFTERNOON IS ORIENTED SOUTHWEST/NORTHEAST JUST WEST OF YOUNG COUNTY...PROVIDING A FOCUS FOR MORE STORM CHANCES. SERIES OF DISTURBANCES IN SOUTHWEST FLOW WILL KEEP PERIODS OF LOW POPS IN THE FORECAST THROUGH WEDNESDAY...WHEN NEXT UPPER LOW MOVES EAST ACROSS KANSAS BRINGING ANOTHER DRY LINE PUSH AND A ROUND OF THUNDERSTORMS. MODELS THEN SHOW RIDGING DEVELOPING THURSDAY ACROSS WESTERN STATES...WHICH SHOULD PRODUCE A PERIOD OF DRY WEATHER ACROSS THE AREA. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 86 72 88 / 70 50 10 10 20 WACO, TX 89 70 88 75 88 / 50 40 20 20 20 PARIS, TX 79 69 83 68 82 / 70 70 20 20 20 DENTON, TX 84 68 86 69 87 / 70 50 10 10 20 MCKINNEY, TX 81 69 84 70 85 / 70 50 10 10 20 DALLAS, TX 85 70 86 72 87 / 70 50 10 10 20 TERRELL, TX 84 69 84 73 85 / 70 60 20 20 20 CORSICANA, TX 87 69 86 74 86 / 60 50 20 20 20 TEMPLE, TX 88 69 88 73 88 / 50 40 20 20 10 MINERAL WELLS, TX 88 62 87 69 88 / 60 30 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/69
Hazardous weather outlook, May 20, 3:12 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT FRI MAY 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 312 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WHEREVER THUNDERSTORMS MOVE OVER THE SAME LOCATION MULTIPLE TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY THROUGH WEDNESDAY ACROSS VARIOUS PORTIONS OF NORTH TEXAS EACH DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, May 20, 10:20 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 AM CDT FRI MAY 20 2011
TXZ092-103-201545-
DENTON TX-COOKE TX-
1020 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COOKE COUNTY
NORTHWESTERN DENTON COUNTY
AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF SANGER...MOVING NORTHEAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE...LINDSAY...
SANGER AND RAY ROBERTS PARK JOHNSON BRANCH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PENNY SIZE
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3384 9716 3382 9720 3376 9718 3373 9716
3372 9711 3375 9709 3379 9711 3381 9709
3342 9694 3324 9732 3324 9739 3343 9739
3388 9718
TIME...MOT...LOC 1519Z 220DEG 40KT 3338 9734
42/MMSpecial weather statement, May 20, 10:23 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 AM CDT FRI MAY 20 2011
TXZ092-201600-
COOKE TX-
1023 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COOKE COUNTY
AT 1023 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF GAINESVILLE...MOVING
NORTHEAST AT 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MUENSTER.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3390 9717 3385 9716 3385 9705 3383 9706
3384 9714 3382 9706 3377 9709 3385 9716
3382 9720 3376 9718 3371 9712 3353 9749
3392 9748 3389 9744 3383 9744 3383 9737
3389 9733 3387 9726 3392 9722
TIME...MOT...LOC 1523Z 233DEG 44KT 3377 9732
42/MMSpecial weather statement, May 20, 10:54 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 AM CDT FRI MAY 20 2011
TXZ094-095-201630-
FANNIN TX-LAMAR TX-
1054 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
LAMAR COUNTY
AT 1054 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF BONHAM...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HONEY GROVE AND PARIS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3365 9542 3346 9591 3361 9604 3385 9586
3384 9583 3387 9581 3385 9577 3388 9577
3390 9575 3389 9569 3391 9568 3391 9558
TIME...MOT...LOC 1554Z 234DEG 34KT 3359 9588
42/MMSpecial weather statement, May 20, 12:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT FRI MAY 20 2011
TXZ142-201730-
MILLS TX-
1207 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN MILLS COUNTY
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3151 9897 3162 9878 3169 9876 3172 9851
3165 9844 3144 9862 3140 9870 3141 9874
3137 9876 3141 9879 3140 9885 3144 9887
3143 9893 3145 9895 3144 9897 3146 9900
TIME...MOT...LOC 1707Z 217DEG 30KT 3141 9892
42/MMSpecial weather statement, May 20, 12:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CDT FRI MAY 20 2011
TXZ142-201800-
MILLS TX-
1232 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MILLS COUNTY
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR CENTRAL TEXAS.
LAT...LON 3159 9884 3162 9878 3167 9878 3169 9876
3172 9852 3163 9842 3162 9842 3140 9870
3141 9874 3139 9875 3147 9891
TIME...MOT...LOC 1731Z 211DEG 27KT 3150 9877
42/MMSpecial weather statement, May 20, 12:36 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT FRI MAY 20 2011
TXZ102-117-201800-
WISE TX-PARKER TX-
1236 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PARKER COUNTY
WISE COUNTY
AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MINERAL WELLS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD...BRIAR...
BRIDGEPORT...DECATUR...SPRINGTOWN...BOONSVILLE...COTTONDALE AND
POOLVILLE.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3304 9742 3299 9752 3299 9754 3298 9754
3276 9798 3294 9805 3300 9799 3300 9792
3309 9792 3338 9767
TIME...MOT...LOC 1736Z 220DEG 33KT 3295 9790The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:52 AM CDT | Special Weather Statement | FWD | Jack | 23 min |
| May 20, 9:27 AM CDT | Special Weather Statement | FWD | Erath | 33 min |
| May 20, 10:20 AM CDT | Special Weather Statement | FWD | Cooke | 25 min |
| May 20, 10:54 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| May 20, 12:07 PM CDT | Special Weather Statement | FWD | Mills | 23 min |
| May 20, 12:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| May 20, 12:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| May 20, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 45 min |
| May 20, 1:48 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 27 min |
| May 20, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 41 min |
| May 20, 2:09 PM CDT | Special Weather Statement | FWD | Dallas | 36 min |
| May 20, 2:13 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 47 min |
| May 20, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 44 min |
| May 20, 2:38 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 52 min |
| May 20, 2:40 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| May 20, 2:46 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 119 min |
| May 20, 2:58 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| May 20, 3:23 PM CDT | Special Weather Statement | FWD | Fannin | 37 min |
| May 20, 3:25 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| May 20, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 20, 3:47 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 58 min |
| May 20, 3:59 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 31 min |
| May 20, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 27 min |
| May 20, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 48 min |
| May 20, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 62 min |
| May 20, 4:40 PM CDT | Areal Flood Advisory | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
| May 20, 4:52 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| May 20, 4:52 PM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 20, 5:13 PM CDT | Areal Flood Advisory | FWD | Leon | 3 hr |
| May 20, 5:18 PM CDT | Special Weather Statement | FWD | Freestone, Limestone | 27 min |
| May 20, 5:23 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 20, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rains, Van Zandt | 66 min |
| May 20, 5:26 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:40 PM CDT | Flash Flood Warning | FWD | Leon | 6 hr |
| May 20, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 60 min |
| May 20, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 66 min |
| May 20, 5:56 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:57 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Lamar | 33 min |
| May 20, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 20, 6:08 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Limestone | 3 hr |
| May 20, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 52 min |
| May 20, 6:26 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 3 hr |
| May 20, 6:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 20, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.